Alert archive / Texas / Coastal Flood Statements in 2021
Coastal Flood Statement 1, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Apr 1, 2021, 6:59 PM CDT for Kenedy County, Texas. It took effect at Apr 2, 2021, 7:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2021, 6:59 PM CDT (23:59 UTC)
- In effect from
- Apr 2, 2021, 7:00 AM CDT
- Expired
- Apr 2, 2021, 3:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 12.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
493 WHUS44 KBRO 012359 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 659 PM CDT Thu Apr 1 2021 TXZ256-257-351-021200- /O.EXP.KBRO.CF.Y.0001.000000T0000Z-210402T0000Z/ /O.EXP.KBRO.SU.Y.0001.000000T0000Z-210402T0000Z/ /O.EXP.KBRO.RP.S.0014.000000T0000Z-210402T0000Z/ /O.NEW.KBRO.CF.S.0001.210402T1200Z-210402T2000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 659 PM CDT Thu Apr 1 2021 ...COASTAL FLOOD ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... ...HIGH SURF ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... ...HIGH RIP CURRENT RISK WILL EXPIRE AT 7 PM CDT THIS EVENING... ...COASTAL FLOOD STATEMENT IN EFFECT FROM 7 AM TO 3 PM FRIDAY... * WHAT...Isolated minor coastal flooding expected. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...From 7 AM to 3 PM Friday. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Elevated water levels may also occur across the Laguna Madre and South Bay, and along State Highway 4 west of Boca Chica State Park. * ADDITIONAL DETAILS...Coastal flooding will be most likely around high tide, which will occur at 10:46 AM Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
1 follow-up statement
832 WHUS44 KBRO 020747 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 247 AM CDT Fri Apr 2 2021 TXZ256-257-351-022115- /O.NEW.KBRO.RP.S.0015.210402T1200Z-210403T0000Z/ /O.CON.KBRO.CF.S.0001.210402T1200Z-210402T2000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 247 AM CDT Fri Apr 2 2021 ...HIGH RIP CURRENT RISK IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH 7 PM THIS EVENING... ...COASTAL FLOOD STATEMENT IN EFFECT FROM 7 AM TO 3 PM TODAY... * WHAT...For the High Rip Current Risk, dangerous rip currents expected. For the Coastal Flood Statement, isolated minor coastal flooding expected. * WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...For the High Rip Current Risk, from 7 AM CDT this morning through this evening. For the Coastal Flood Statement, from 7 AM CDT this morning through 3 PM this afternoon. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Elevated water levels may also occur across the Laguna Madre and South Bay, and along State Highway 4 west of Boca Chica State Park. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...Coastal flooding will be most likely around high tide, which will occur at 10:46 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ 56
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Apr 1, 6:14 PM CDT, 45 minutes earlier.
Area forecast discussion, Apr 1, 6:14 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
614 PM CDT Thu Apr 1 2021
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...VFR conditions will hold through the majority of the
TAF period for each terminal. There is still the potential for
MVFR ceilings to occur at HRL and BRO as an inversion develops
around 2500-3000ft above the surface this evening, but this will
quickly rise Friday morning. Northeast winds will gradually relax
overnight, then shift to easterly flow and increase slightly later
Friday morning.
&&
.PREV DISCUSSION... /issued 252 PM CDT Thu Apr 1 2021/
SHORT TERM (Tonight through Friday Night): 500mb ridge builds in
from the west while surface high pressure gradually settles well
east of Deep South Texas. Winds veer northeast to east tonight and
southeast Friday maintaining an influx of Gulf moisture. Model
consensus indicate moisture depth up to 700mb with some drier air
intrusions within the sfc-700mb layer Friday. This should maintain
cloudy to mostly cloudy skies the forecast period. No rain is
expected with subsidence and drier air in the mid-layers due to
the eastward building 500mb ridge. Tonight will be refreshing as
will Friday with temperatures slightly below average before
temperatures rebound back normal for Saturday morning. The cloud
cover should allow for temperatures to be slightly higher than
much cooler GFS/ECMWF with minimums tonight dipping into the low
to mid 50s. Model consensus is in better shape for Friday's highs
topping out in the low to mid 70s and dropping back only into mid
50s to lower 60s Friday night.
Coastal impacts should be waning tonight as winds offshore
diminishing however a developing long period swell over the Gulf
couple with a predicted astronomical high tide upwards of 0.5 feet
above normal may continue to push higher water onto the beaches
through Friday. Water runup may not be as high today but some
inconvenience a few hours either side of high tide (10:46 AM) may
cause some lingering impacts and keep county beach access roads
closed. Rip currents will likely remain in the high risk category
due to the swell action offshore.
LONG TERM (Saturday through Thursday): Below seasonally average
temperatures this weekend will transition to abnormally warm temps and
humid conditions by the middle to late part of next week. A weak-
moderate mid-level trough will generate a slight chance of rain
this upcoming weekend, possibly lingering into Monday morning.
Otherwise, dry weather is expected through the rest of the
forecast period.
Most of Texas will be under 500 mb ridge at the start of the
long-term period. A shortwave trough, embedded in this ridge,
will dig southeastward, from the Desert SW, into Texas on
Saturday morning. Weak PVA associated with the shortwave will
occur across Southern Texas, increasing light rain chances
starting Saturday morning. Best lifting will occur west of
US-281/I-69C on during the day on Saturday. As the trough axis
shifts eastward Saturday night into Sunday, so will rain chances.
Not seeing any signal of heavy rainfall with this disturbance,
with PWATs only ranging from 1.0-1.4 inches region-wide through
the weekend; thus, rainfall amounts should stay around or below a
tenth of an inch. The trough axis will finally push east of the
area on Monday morning. An influx of low-level Gulf moisture will
keep a slight chance of showers along the coast through Monday
morning. The remainder of the forecast looks dry and very warm as
mid-level ridging builds back in and surface high pressure parks
itself across the southeast US. Breezy southeast winds will occur
almost each afternoon, especially near the coast, as low pressure
develops across the Plains. The breeziest days look to be on
Saturday, Tuesday, Wednesday, and Thursday. No cold fronts are
expected in the long-term period. Temperatures will rise above
seasonal average by Tuesday as highs reach the 80s and 90s
through the remainder of the week.
MARINE: Tonight through Friday Night...Small Craft advisories are
likely to remain in place overnight and through Friday for the Gulf
waters as higher seas will be slow in subsiding. Winds are gradually
diminishing and will continue to lower at a quicker pace tonight as
surface high pressure gradually pushes east allowing for a weakening
of the pressure gradient. A long period swell is likely to develop
tonight directing at least a moderate swell train towards the lower
Texas coast later Friday. The center of the large surface High
pressure north of the Gulf will produce a broad easterly flow over
the northern Gulf supporting seas 6 to 7 feet at 8 seconds.
Saturday through Tuesday...Surface high pressure over the
Southeast US will maintain light to moderate east to southeast
winds through Monday. Additionally and as a result, moderate seas
around 3 to 5 feet will persist on the Gulf waters. Southeast
winds will increase slightly by Tuesday as the pressure gradient
tightens along the lower Texas coast and causes SCEC conditions to
develop over the bay and Gulf waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 68 58 70 60 / 40 0 0 10
BROWNSVILLE 68 55 71 60 / 60 0 0 10
HARLINGEN 68 53 72 58 / 50 0 0 10
MCALLEN 68 55 73 59 / 50 0 0 10
RIO GRANDE CITY 66 53 75 58 / 40 0 0 0
SOUTH PADRE ISLAND 64 62 65 63 / 40 0 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 7 PM CDT this evening for TXZ256-257-
351.
High Surf Advisory until 7 PM CDT this evening for TXZ256-257-
351.
Coastal Flood Advisory until 7 PM CDT this evening for TXZ256-
257-351.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ130-132-
135.
Small Craft Advisory until 8 AM CDT Friday for GMZ150-155-170-
175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
55-Adams/99Hazardous weather outlook, Apr 1, 4:14 PM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 414 PM CDT Thu Apr 1 2021 TXZ248>257-351-353-022115- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 414 PM CDT Thu Apr 1 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a high risk of rip currents along the lower Texas coast tonight. A Coastal Flood Advisory is in effect for the lower Texas coast through 7 PM this evening. A High Surf Advisory is in effect for the lower Texas coast through 7 PM this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A high risk of rip currents will continue across the lower Texas coast Friday. An elevated risk of rip currents will continue across the lower Texas coast Saturday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-022115- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 414 PM CDT Thu Apr 1 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Small Craft Advisory is in effect for the Laguna Madre through 7 PM this evening. A Small Craft Advisory is in effect for the offshore waters of the lower Texas coast through 8 AM Friday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dense marine fog may begin to form starting Friday night into the weekend across the Laguna Madre and nearshore Gulf waters. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Castillo
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:55 AM CDT | Rip Current Statement | BRO | Kenedy | 15 hr |
Nearby
Coastal Flood Statements in Texas, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.